Home » Frequently asked Questions on Health » Is knee pain common after knee joint replacement?

Is knee pain common after knee joint replacement?

Q: My 68 year old mother had total knee replacement for both legs. She is a heart patient also and is taking Concor 5mg, Imdur 30mg and Ecosprin. While there is much reduction in the osteo-arthritic leg, she is feeling pain in one joint in the right leg. Could you suggest any non-invasive medication to relieve her pain? There is also little swelling after any exercise like walking for around 10 minutes. Another query is that whether there is any drug interaction between diltiazem and simvostatin?

A:After joint replacement normally you should not have pain in the knee. If it is a temporary pain because of some abnormal stress, I can understand. However, if it is a persistent pain you will need to show your mother to an orthopaedic surgeon and perhaps get her X-rays done. Persistent pain is often a sign of loosening of the implant. The simplest analgesic for her would be to take Paracetamol 500 mg 3 times a day. This is contraindicated if your mother has a liver problem or recently had jaundice. Often swelling is common in such patients because of decreased muscle pumping action. As far as I know there is no drug interaction between Diltiazem and Simvostatin.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------